Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 1, 2019, 1:23 PM EST for Columbia County, Hamilton County, Suwannee County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2019, 1:23 PM EST (18:23 UTC)
- Expired
- Mar 1, 2019, 2:15 PM EST
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, FL, Hamilton County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 67 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:09 AM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Mar 1, 9:09 AM EST, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 909 AM EST Fri Mar 1 2019 .UPDATE...Rain has ended across the area this morning with another area of convection upstream over the Fl panhandle and sw Ga. This next upper short wave will produce showers and a few thunderstorms over mainly se Ga this afternoon...with the high res models showing convection pushing into the I-10 corridor of ne Fl by late afternoon/early evening. A few strong storms may occur over mainly se Ga if enough surface based instability can develop given the strong speed shear in a fast zonal flow aloft. Warm and humid conditions will persisit with high temperatures reaching the 70s again. && .AVIATION...VFR ceilings expected today. Showers and thunderstorms will be possible after 19Z at SSI. An isolated shower or thunderstorm possible at the Jacksonville area TAF sites by late afternoon and early evening(20z-02z). && .MARINE...Weak high pressure will remain situated over the Florida peninsula. This will maintain light winds and seas today and tonight. Rip Currents: Low risk to continue through the weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 60 75 59 / 60 10 30 10 SSI 68 60 72 59 / 70 40 40 10 JAX 75 61 78 61 / 30 30 40 10 SGJ 74 63 77 61 / 30 20 40 10 GNV 77 61 81 60 / 20 10 30 10 OCF 79 59 82 60 / 10 10 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Zibura/Cordero/Bricker
In the hours before
Special weather statement, Mar 1, 11:47 AM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1147 AM EST FRI MAR 1 2019
GAZ162-011700-
Echols GA-
1147 AM EST FRI MAR 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ECHOLS COUNTY UNTIL NOON
EST...
* At 1146 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Statenville, moving east at 35
mph.
* Small hail and winds in excess of 40 mph possible with this storm.
* Locations impacted include...
Statenville and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3080 8313 3080 8310 3085 8309 3085 8301
3086 8301 3087 8296 3086 8294 3061 8288
3063 8314
TIME...MOT...LOC 1646Z 266DEG 25KT 3076 8312
ZIBURASpecial weather statement, Mar 1, 12:57 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1257 PM EST FRI MAR 1 2019
FLZ020>022-GAZ162-163-011845-
Columbia FL-Hamilton FL-Suwannee FL-Clinch GA-Echols GA-
1257 PM EST FRI MAR 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA...
SUWANNEE...HAMILTON...ECHOLS AND WEST CENTRAL CLINCH COUNTIES UNTIL
145 PM EST...
* At 1256 PM EST, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Statenville to near Dowling Park. Movement was east at 40 mph.
* Winds in excess of 40 TO 50 mph possible with these storms.
* Locations impacted include...
Live Oak, Jasper, Jennings, White Springs, Statenville, Suwannee
River State Park, Suwannee Springs, Mayday, Crossroads and
Luraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3031 8321 3035 8321 3035 8319 3038 8319
3039 8317 3041 8318 3042 8322 3063 8317
3063 8314 3080 8313 3081 8310 3083 8310
3085 8308 3083 8269 3002 8281 3006 8306
3011 8312 3010 8321 3018 8325 3026 8325
TIME...MOT...LOC 1756Z 262DEG 44KT 3073 8304 3025 8330
ZIBURASpecial weather statement, Mar 1, 1:03 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
103 PM EST FRI MAR 1 2019
FLZ024-GAZ150-152-164-165-011845-
Inland Nassau FL-Ware GA-Inland Camden GA-Brantley GA-Charlton GA-
103 PM EST FRI MAR 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...WEST
CENTRAL CAMDEN...SOUTHWESTERN BRANTLEY...SOUTHEASTERN WARE AND
NORTHERN CHARLTON COUNTIES UNTIL 145 PM EST...
* At 102 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles northeast of Stephen Foster
State Park, moving east at 35 mph.
* Winds in excess of 40 TO 50 mph possible with this storm along
with small hail.
* Locations impacted include...
Folkston, Stephen Foster State Park, Homeland, Race Pond and
Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3077 8194 3072 8242 3073 8242 3073 8243
3105 8234 3114 8187
TIME...MOT...LOC 1802Z 260DEG 31KT 3092 8229
ZIBURAThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:57 PM EST | Special Weather Statement | JAX | Hamilton, Suwannee | 48 min |
| Mar 1, 1:38 PM EST | Tornado Warning | JAX | Columbia, Hamilton | 22 min |
| Mar 1, 1:56 PM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 34 min |
| Mar 1, 2:04 PM EST | Special Weather Statement | JAX | Gilchrist, Union | 41 min |
| Mar 1, 2:07 PM EST | Special Weather Statement | JAX | Nassau | 38 min |
| Mar 1, 2:09 PM EST | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 51 min |
| Mar 1, 2:33 PM EST | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 57 min |
| Mar 1, 2:38 PM EST | Special Weather Statement | JAX | Alachua, Bradford, Clay | 67 min |
| Mar 1, 2:39 PM EST | Special Marine Warning | JAX | 2 hr | |
| Mar 1, 3:17 PM EST | Special Weather Statement | JAX | Duval | 43 min |
| Mar 1, 3:23 PM EST | Special Marine Warning | JAX | 82 min | |
| Mar 1, 3:24 PM EST | Special Weather Statement | JAX | Putnam, Saint Johns | 51 min |
| Mar 1, 4:06 PM EST | Special Weather Statement | JAX | Flagler | 39 min |
| Mar 1, 4:23 PM EST | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 36 min |
| Mar 1, 4:26 PM EST | Special Marine Warning | JAX | 2 hr | |
| Mar 1, 11:47 AM EST | Special Weather Statement | JAX | Echols | 13 min |
| Mar 1, 12:01 PM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 29 min |
| Mar 1, 12:26 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 35 min |
| Mar 1, 1:03 PM EST | Special Weather Statement | JAX | Charlton | 42 min |
| Mar 1, 1:41 PM EST | Special Weather Statement | JAX | Charlton | 49 min |
| Mar 1, 1:45 PM EST | Special Weather Statement | JAX | Camden, Glynn | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.